Childhood Diseases

Question
Posted by: Twinkels | 2008/07/15

Q.

Nappy rash

My baby is 3 months old. She's got a nappy rash for over a week now. Pediatrician said i must use Kenacomb. Wednesday it will be a week that im using it, but its not going away. I use Bennets bum cream after every nappy change, let her lie for about 5 - 10mins without her nappy after every change. I also use cotton and water, no wet wipes. I changed her nappies from Huggies to Pampers, but no difference. I go through about 28 nappies in 3 days. Ive used nastasid aswell, docter though it was thrust. Please help!!!!

Expert's Reply

A.

Paediatrician

Please do not use ointments like Kenacomb,which is a powerful cortisone ointment and contains 2 antibiotics as well!-and will not help for a nappy rash and in any case is not supposed to be used in the nappy area of infants. You have done all the correct things yet your baby's nappy rash remains severe. It is time to find out if there is a cause such as a possible low blood zinc level which could account for such as severe nappy rash in a young baby. Ask your doctor to check your baby's zinc level.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
user comments

C.

Posted by: Maggie | 2008/07/15

My baby had severe nappy rash after she had a runny tummy, it lasted for about a week and got very bad and how I finally got rid of it was by washing her bottom after every nappy change with warm soapy water and rinsing her off, its a pain but it does work, I just used fissan paste, and then baby jelly on top of that and it seemed to work.

Reply to Maggie

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.